Alert archive / Kentucky / Wind Advisories in 2018

Wind Advisory 3, NWS Paducah, KY

March 5, 20184 states

NWS Paducah, KY issued this wind advisory at Mar 5, 2018, 2:12 PM CST for 4 states. It took effect at Mar 6, 2018, 12:00 PM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2018, 2:12 PM CST (20:12 UTC)
In effect from
Mar 6, 2018, 12:00 PM CST
Expired
Mar 6, 2018, 5:00 PM CST
In force
5 hr
Issued by
NWS Paducah, KY
All 52 counties

Alexander County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, White County, IL, Williamson County, IL, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 30 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2771 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

817 
WWUS73 KPAH 052012
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
212 PM CST Mon Mar 5 2018

...Gusty Southwest Winds Tuesday Afternoon...

.Southwest winds of 20 to 30 mph with gusts 40 to 45 mph are 
likely Tuesday afternoon..

ILZ092>094-KYZ001>013-015>017-020>022-MOZ108>112-114-061030-
/O.NEW.KPAH.WI.Y.0003.180306T1800Z-180306T2300Z/
Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard-
McCracken-Graves-Livingston-Marshall-Calloway-Crittenden-Lyon-
Trigg-Caldwell-Webster-Hopkins-Christian-McLean-Muhlenberg-Todd-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Cairo, Mound City, Metropolis, Hickman, 
Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, 
Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Dixon, 
Madisonville, Hopkinsville, Calhoun, Greenville, Elkton, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
212 PM CST Mon Mar 5 2018

...WIND ADVISORY IN EFFECT FROM NOON TO 5 PM CST TUESDAY...

The National Weather Service in Paducah has issued a Wind
Advisory, which is in effect from noon to 5 PM CST Tuesday. 

* TIMING...Tuesday afternoon.

* WINDS...Southwest winds 20 to 30 mph with gusts 40 to 45 mph.

* IMPACTS...The strong and gusty winds combined with low afternoon
  relative humidity will result in a limited fire danger. Loose 
  outdoor objects not secured may be blown around. Some tree limbs
  could come down. Driving high profile vehicles will be more 
  difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$

CN
2 follow-up statements
274 
WWUS73 KPAH 060836
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
236 AM CST Tue Mar 6 2018

ILZ080>091-INZ085>088-KYZ014-018-019-MOZ076-086-087-100-107-
062130-
/O.EXA.KPAH.WI.Y.0003.180306T1800Z-180306T2300Z/
Perry IL-Franklin-Hamilton-White-Jackson-Williamson-Saline-
Gallatin-Union-Johnson-Pope-Hardin-Posey-Vanderburgh-Warrick-
Spencer-Union KY-Henderson-Daviess-Perry MO-Bollinger-
Cape Girardeau-Wayne MO-Carter-
Including the cities of Pinckneyville, West Frankfort, 
McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, 
Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, 
Poseyville, Evansville, Boonville, Rockport, Morganfield, 
Henderson, Owensboro, Perryville, Marble Hill, Cape Girardeau, 
Jackson, Piedmont, and Van Buren
236 AM CST Tue Mar 6 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

The National Weather Service in Paducah has issued a Wind
Advisory, which is in effect from noon today to 5 PM CST this
afternoon. 

* TIMING...This afternoon.

* WINDS...Southwest winds 20 to 30 mph with gusts 40 to 50 mph.

* IMPACTS...Loose outdoor objects not secured may be blown 
  around. Some tree limbs could come down. Driving high profile 
  vehicles will be more difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$

ILZ092>094-KYZ001>013-015>017-020>022-MOZ108>112-114-062130-
/O.CON.KPAH.WI.Y.0003.180306T1800Z-180306T2300Z/
Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard-
McCracken-Graves-Livingston-Marshall-Calloway-Crittenden-Lyon-
Trigg-Caldwell-Webster-Hopkins-Christian-McLean-Muhlenberg-Todd-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Cairo, Mound City, Metropolis, Hickman, 
Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, 
Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Dixon, 
Madisonville, Hopkinsville, Calhoun, Greenville, Elkton, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
236 AM CST Tue Mar 6 2018

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST
THIS AFTERNOON...

* TIMING...This afternoon.

* WINDS...Southwest winds 20 to 30 mph with gusts 40 to 50 mph.

* IMPACTS...Loose outdoor objects not secured may be blown 
  around. Some tree limbs could come down. Driving high profile 
  vehicles will be more difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$
956 
WWUS73 KPAH 061813
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
1213 PM CST Tue Mar 6 2018

...Very windy across the region this afternoon...

.Wind gusts 40 to 50 mph have already been reported as of the Noon
hour across the region. Southwest winds will continue to gust 40
to 50 mph and possibly slightly higher through 5 p.m. The winds
will diminish somewhat after 5 p.m.

ILZ080>094-INZ085>088-KYZ001>022-MOZ076-086-087-100-107>112-114-
062300-
/O.CON.KPAH.WI.Y.0003.000000T0000Z-180306T2300Z/
Perry IL-Franklin-Hamilton-White-Jackson-Williamson-Saline-
Gallatin-Union-Johnson-Pope-Hardin-Alexander-Pulaski-Massac-Posey-
Vanderburgh-Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-
McCracken-Graves-Livingston-Marshall-Calloway-Crittenden-Lyon-
Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-Henderson-
Daviess-McLean-Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-
Wayne MO-Carter-Ripley-Butler-Stoddard-Scott-Mississippi-
New Madrid-
Including the cities of Pinckneyville, West Frankfort, 
McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, 
Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, 
Mound City, Metropolis, Poseyville, Evansville, Boonville, 
Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, 
Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, 
Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, 
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, 
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
1213 PM CST Tue Mar 6 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* TIMING...This afternoon.

* WINDS...Southwest winds 20 to 30 mph with gusts 40 to 55 mph.

* IMPACTS...Loose outdoor objects not secured may be blown around.
  Weakened trees may fall due to saturated ground conditions in
  some areas. Some tree limbs could come down as well. Driving 
  high profile vehicles will be more difficult.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$

CN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Mar 5, 11:10 AM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Mar 5, 11:10 AM CST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1110 AM CST Mon Mar 5 2018

.UPDATE...
Issued at 1110 AM CST Mon Mar 5 2018

Aviation update.

&&

.SHORT TERM...(Today through Wednesday night)
Issued at 241 AM CST Mon Mar 5 2018

The main body of pcpn is moving across SEMO at this writing, and
will continue its eastward track this morning with certainty Pops.
The trend for thunder since midnight has diminished to single
digit strikes on the 5 minute lightning plot, and this trend
should continue into the early daylight hours, after which the
instability shrivels up enough to preclude its mention. The
builder finished it off by 12Z but the ongoing trending should
be monitored and added in for another few hours if still
occurring, so we'll watch it closely.

Models still indicate cold fropa occurring this evening,
effectively shutting off pcpn from the west to the east, upon its
passage. Temps aren't going to move a whole lot today, given the
clouds/pcpn, but 40s should return to 50s for most places with
insolation alone.

The sweeping parent long wave Low/trof passage across the lower
Ohio valley Tuesday night will result in some instability pops,
mainly across our north and east. Given boundary layer temps at
that time (night), rain showers may mix with or change to snow
showers at times. However, negligible QPF means little/no
impacts.

.LONG TERM...(Thursday through Sunday)
Issued at 241 AM CST Mon Mar 5 2018

In the extended forecast period, Thursday continues to remain dry
as the flow become more zonal. The sharper northwest flow behind
the departing closed low and trough in the northeast U.S. is
replaced by a broad low amplitude western ridge/central U.S.
trough.

Minor (mesoscale) wavelength shortwave and channeled vorticity in
the faster zonal flow have been consistent in generating and
elongated area of low pressure (best depicted by the Canadian), as
weak to moderate warm air advection develops from the western Gulf
into the Lower Mississippi, Tennessee, and Ohio valleys.  Models
continue to have some difficulty in determining where an west to
east elongated warm frontal axis will set up.  The low level thermal
gradient/isentropic lift that is set up along this axis may change
in subsequent model runs, but blended the Canadian/GFS solutions to
initially focus PoPs further north on Friday (a little earlier than
originally forecast, was consistently Friday night), then shifting
southward as the northern stream trough deepens again. Saturday into
Sunday.

By Sunday, the mean trough axis is already moving through the WFO
PAH forecast area again.  Without deep moisture and corresponding
lift, went significantly drier for Sunday afternoon and through the
remainder of the forecast. With an overall ridge building into the
west, could not support measurable PoPs from Sunday afternoon onward.

Placed more emphasis on the 00z Monday GFS and Canadian numerical
guidance for PoPs and weather and the GFS for temperature input.

One caveat, although there is still good frost potential for
Thursday morning, decided to not include it in the forecast as this
time. The probability of occurrence remains consistently high, but
its overall impact is low.

&&

.AVIATION...
Issued at 1110 AM CST Mon Mar 5 2018

VFR/MVFR conditions anticipated east of a KMVN-KPAH line with MVFR
to IFR conditions west of that same line, all due to showers,
resultant cigs. ESE winds will become more southerly and increase,
some gusts 15 to 20 kts possible late today. Winds will become SW
tonight generally below 10 kts, then increase substantially
Tuesday morning, WSW 15 to 25 kts or so. Showers will continue to
be scattered to numerous the rest of the day, ending from west to
east this evening. Some lightning possible.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Mar 5, 4:16 AM CST, 9 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
416 AM CST Mon Mar 5 2018

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061115-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
416 AM CST Mon Mar 5 2018

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Flood warnings continue. Reference the warnings and statements
for details.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Continuing flooding and details thereof may be referenced via the
latest warnings and statements.

There will be elevated fire danger Tuesday afternoon for the Ozarks
in southeast Missouri, due to a combination of minimum relative
humidity levels in the upper 20s percentile, and wind gusts to 30
mph or greater.

A small chance of thunderstorms is possible Friday evening over
southern sections of western Kentucky and the southeast Missouri
Delta region. None of these thunderstorms is expected to be
strong or severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 12:01 PM CSTAreal Flood WarningPAHCalloway, Graves, Livingston, Lyon, McCracken, Marshall and 1 more4 days

Nearby

Wind Advisories in Kentucky, 2018Wind Advisories in Illinois, 2018Wind Advisories in Missouri, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.